Jump to content

Photo

Sensitive Skin


  • Please log in to reply
9 replies to this topic

#1 BlissfulMsMiranda

BlissfulMsMiranda
  • Member
  • 512 posts

    Posted 10 March 2009 - 02:14 PM

    So, besides having transparent skin that'll have me wearing full body armor to protect in the days leading up to the wedding, I also have very sensitive and "reactive" skin.

    I tend to get blotchy red marks, or even hives that end up being little dry patches (lovely, I know) on my face, neck, chest, shoulders when I get: nervous, anxious, scared, excited, sad, overwhelmed, worked up, etc. all of which I will most likely be feeling on my wedding day.

    So, my question to you other sensitive skinned ladies is this:
    Do you have any secret formula that doesn't include deep breathing, yoga and super-hydrating moisturizers (that don't work, at least not for a few days) as I've tried all that already without success?

    Any and ALL advice would be much appreciated.

    Thanks ladies!

    #2 Hartyt509

    Hartyt509
    • Sr. Member
    • 2,262 posts

      Posted 10 March 2009 - 04:51 PM

      I've tried everything and nothing worked until I started to use Bobbi Brown and my skin has never been better. It's still sensitive but i've not been patchy for ages.

      GP told me it might be something I was allergic too like strawberrys make me really patchy

      #3 chloe55

      chloe55
      • Jr. Member
      • 162 posts

        Posted 10 March 2009 - 07:34 PM

        You wouldn't want to use this on your face, but try amlactin for the shoulder and chest areas. It's a moisturizer formulated with 12% lactic acid, this will help to remove dead skin that may be inhibiting the skins ability to absorb moisture and will also kill fungus (if thats whats causing the dry patches - which it often times is). You can find it at any drug store. On your face, try using a light exfoliator before applying moisturizer. Hope this helps, I've advised lots of clients to do the same things and they've reported positive results.

        #4 JaimeLynne

        JaimeLynne
        • VIP Member
        • 4,791 posts

          Posted 10 March 2009 - 08:06 PM

          Uhm, yeah... Ativan! LOL

          I also have very very fair and sensitive skin, along with super sensitive eyes (when I get overwhelmed my pupils get crazy big, so I have to buy these eye drops that are $100! anyways...).

          Since my skin and eyes also show my emotions, I'm actually kind of serious when I say medication might help. You might wanna check with your doc. Anytime I have to give a presentation I either take a Propranolol (short acting blood pressure med which helps ease things like sweating, pounding heart, red face, rapid breathing, etc.) or an Ativan (anti-anxiety medicine, less potent than Xanax).

          Other than that I'm not sure!! I would go talk to your doctor about it. If you're not comfortable with taking a pill (I know lots aren't!), maybe they have another suggestion??


          i feel for you though

          ~ Jaime & Martin ~
          "Rain or Swine! 2-0-0-9"

          We had 24 people attend our wedding in Las Caletas, Mexico on May 24th, 2009!

          We all stayed at The Marriott in P.V., and Honeymooned at The Royal Plantation in Ochos Rios, Jamaica!


          #5 Royal_lady10

          Royal_lady10
          • Jr. Member
          • 247 posts

            Posted 10 March 2009 - 10:43 PM

            I have VERY sensitive skin, the sun, wind, sweat,etc can break me out, cause dry patches, hives,etc.. what I use to "calm" my skin is use aloe juice (like a toner) followed by hydrocortisone cream. This is what my dermotologist suggested for me since pretty much everything else irritates my skin. I have also foudn that using natural (non-detergent) soaps help my skin (Neem and Tea Tree, and Dead Sea Spa) from Chagrin Valley..

            Hope this helps..

            #6 BlissfulMsMiranda

            BlissfulMsMiranda
            • Member
            • 512 posts

              Posted 11 March 2009 - 02:22 PM

              Wow - thanks ladies ...

              JamieLynn - I actually take Ativan when I go to the dentist for long procedures that require needles. I tend to hyperventilate and freak out (yes, I am one of THOSE girls). So, I don't have a problem at all with taking a little pill to chill me out! I may consider the Ativan route on the big day. It calms me down without drugging me out. The perfect combo.

              As for skin care: Chloe55 I'll give Amlactin a go for my shoulders/chest as I want to make sure that area is uber clear and pristine! :)

              #7 Cattie

              Cattie
              • Member
              • 594 posts

                Posted 12 March 2009 - 01:52 AM

                I'm all about taking ativan or xanax for aniexty. That's what I do and nothing has ever helped more!

                #8 akbeach

                akbeach
                • Jr. Member
                • 169 posts

                  Posted 12 March 2009 - 03:59 PM

                  Try Cetaphil Cream for areas that are sensitive or dry or red daily to prevent patches from popping up and then use hydrocortisone cream or topical steroid cream when redness or scaling pops up. That's what my derm recommends. Also, you can get stronger RX cream, like triamcinalone for rashes, etc. Talk to your doc before you go.
                  http://cancunphotos.bigfolioblog.com/
                  Photo by Sascha Gluck from Cancun Photos

                  #9 JaimeLynne

                  JaimeLynne
                  • VIP Member
                  • 4,791 posts

                    Posted 12 March 2009 - 04:17 PM

                    Quote:
                    Originally Posted by BlissfulMsMiranda
                    Wow - thanks ladies ...

                    JamieLynn - I actually take Ativan when I go to the dentist for long procedures that require needles. I tend to hyperventilate and freak out (yes, I am one of THOSE girls). So, I don't have a problem at all with taking a little pill to chill me out! I may consider the Ativan route on the big day. It calms me down without drugging me out. The perfect combo.
                    Cool, you never know - that freaks some people out so thought I'd tread lightly

                    I know I will definitely be taking either Ativan or Propranolol on our wedding day, and FI will probably be too! We are both gonna be so nervous/excited, and I want us to be able to be in the moment as much as possible and not stammer over everything (I don't really like being the center of attention!).

                    ~ Jaime & Martin ~
                    "Rain or Swine! 2-0-0-9"

                    We had 24 people attend our wedding in Las Caletas, Mexico on May 24th, 2009!

                    We all stayed at The Marriott in P.V., and Honeymooned at The Royal Plantation in Ochos Rios, Jamaica!


                    #10 BlissfulMsMiranda

                    BlissfulMsMiranda
                    • Member
                    • 512 posts

                      Posted 14 April 2009 - 03:20 PM

                      So, I thought I'd revive this thread and let you all know that after many weeks of trying to get rid of my blotches and red marks with dry patches on my poor arms (and trying quite a few suggestions from the posts above) I think I have FINALLY found a solution:

                      Eucerin. It's a moisturizer, but an INTENSE moisturizer. And it's hypo-allergenic, no color, no scent, nothing fancy ... just super-intense in the moisture department and it helps lock in the moisture and helps your skin create its own again.

                      I've been using it for 2 days only and I already see results. My dry patches are almost completely gone and the redness is fading ... 2 days!!!! For anyone suffering from dry, itchy patches (that aren't psoriasis but from dry winter air/anxiety etc.) I highly recommend this product. It was approx. $20 CDN for a big bottle in my local Pharmaprix.




                      0 user(s) are reading this topic

                      0 members, 0 guests, 0 anonymous users